Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 6, 2006, 1:41 AM CDT for 5 counties in Texas. It took effect at Apr 6, 2006, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 1:41 AM CDT (06:41 UTC)
- In effect from
- Apr 6, 2006, 9:00 AM CDT
- Expired
- Apr 6, 2006, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 6.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -564 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 060641 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 141 AM CDT THU APR 6 2006 TXZ252-256-257-060745- /O.CAN.KBRO.FW.A.0006.060406T1700Z-060407T0000Z/ STARR-COASTAL WILLACY-COASTAL CAMERON- 141 AM CDT THU APR 6 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FIRE WEATHER WATCH FOR STARR COUNTY. $$ TXZ250-251-253>255-070000- /O.UPG.KBRO.FW.A.0006.060406T1700Z-060407T0000Z/ /O.NEW.KBRO.FW.W.0014.060406T1400Z-060407T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- 141 AM CDT THU APR 6 2006 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING FOR BROOKS...HIDALGO...KENEDY...INLAND WILLACY AND INLAND CAMERON COUNTIES...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH WHICH IS NO LONGER IN EFFECT. CURRENT DROUGHT CONDITIONS...COMBINED WITH WINDY...HOT AND DRY WEATHER WILL KEEP FIRE DANGER IN THE LOWER RIO GRANDE VALLEY EXTREMELY HIGH. LOW PRESSURE IN THE CENTRAL PLAINS AND HIGH PRESSURE IN THE GULF OF MEXICO WILL INCREASE SURFACE AND 20 FOOT WINDS FROM THE SOUTH. GIVEN THESE FORECAST CONDITIONS...FIRE DANGER ELEMENTS ARE EXPECTED TO REMAIN EXTREMELY HIGH TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND ABOVE NORMAL TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL TODAY. $$
2 follow-up statements
000 WWUS84 KBRO 061353 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 853 AM CDT THU APR 6 2006 TXZ250-251-253>255-062200- /O.CON.KBRO.FW.W.0014.060406T1400Z-060407T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- 853 AM CDT THU APR 6 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. CURRENT DROUGHT CONDITIONS...COMBINED WITH WINDY...HOT AND DRY WEATHER WILL KEEP FIRE DANGER IN THE LOWER RIO GRANDE VALLEY EXTREMELY HIGH. LOW PRESSURE IN THE CENTRAL PLAINS AND HIGH PRESSURE IN THE GULF OF MEXICO WILL INCREASE SURFACE AND 20 FOOT WINDS FROM THE SOUTH. GIVEN THESE FORECAST CONDITIONS...FIRE DANGER ELEMENTS ARE EXPECTED TO REMAIN EXTREMELY HIGH TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND ABOVE NORMAL TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL TODAY. $$
000 WWUS84 KBRO 070006 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 706 PM CDT THU APR 6 2006 ...RED FLAG WARNING HAS EXPIRED... .RED FLAG CONDITIONS HAVE ENDED THIS EVENING AS WINDS SUBSIDE AND RELATIVE HUMIDITIES RISE. TXZ250-251-253>255-070115- /O.EXP.KBRO.FW.W.0014.000000T0000Z-060407T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- 706 PM CDT THU APR 6 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 8:05 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Apr 5, 8:05 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 805 PM CDT WED APR 5 2006 .DISCUSSION...LLVL JET INDUCED BY LEE CYCLOGENESIS IN THE CNTRL PLAINS OVRNGT WILL BRING H9 WINDS TO 50 TO 60 KTS BY 06Z THU AND REMAIN HIGH UNTIL LOW PRESSURE LIFTS NORTH BY 18Z THU. LLVL JET MIGRATES OVER THE ADJ GULF WATERS OF DEEP SOUTH TEXAS BY MID PM THU. WND ADV LIKELY NEEDED THU...ALONG WITH RED FLAG WARNINGS...AS DRY AND WINDY CONDITIONS PERSIST. RGV WILL BE FEEDING WARMTH AND MSTR TO ANOTHER VOLATILE SVR WX EVENT POSSIBLE IN THE RAVAGED AREAS OF AR...TN...OK AND MO ON THU. WILL MODIFY ZFPBRO TO CURRENT MASS FIELD TRENDS AND PRODUCT EXPIRATIONS. && .PREV DISCUSSION...WINDS WILL CONTINUE TO BE STRONG UNTIL THIS EVENING AFTER SUNSET. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO AMPLE AMOUNT OF SUNSHINE AND WARM AIR ADVECTION. THE COMBINATION OF A DEVELOPING LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT PLAINS AND A HIGH PRESSURE RIDGE BUILDING IN FROM THE GULF OF MEXICO WILL CONTINUE CAUSING A TIGHT PRESSURE GRADIENT OVER DEEP SOUTH TEXAS ON THURSDAY. TEMPERATURES WILL ALSO BE ABOVE NORMAL ONCE AGAIN ON THURSDAY. WINDS WILL DECREASE OVER THE AREA ON FRIDAY DUE TO AN APPROACHING COLD FRONT. TEMPERATURES WILL BE WAY ABOVE NORMAL FOR THIS TIME OF YEAR ON FRIDAY. A COLD FRONT WILL MOVE THROUGH THE AREA BY LATE FRIDAY NIGHT CAUSING NOT AS WARM OF TEMPERATURES AND MODERATE NORTHEAST WINDS IN ITS WAKE SATURDAY AND SATURDAY NIGHT. A RETURN SOUTHEAST FLOW ON MONDAY WILL CAUSE WARMER TEMPERATURES ONCE AGAIN THE BEGINNING OF NEXT WEEK. && .MARINE...BUOY REPORTED SE WINDS AT 15 TO 20 KTS AND SEAS NEAR 5 FEET. OBSERVATIONS ALONG THE LOWER TEXAS COAST REPORT WINDS SUSTAINED NEAR 20 KNOTS. THE TIGHT PRESSURE GRADIENT WILL MAINTAIN STRONG WINDS THROUGH THE EVENING AND WILL MAINTAIN ADVISORIES OVER THE BAY THROUGH MIDNIGHT. A COASTAL JET WILL DEVELOP OVERNIGHT WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED TO OVER GULF ZONES. WINDY CONDITIONS WITH CHOPPY BAY WATERS THURSDAY WILL NECESSITATE SMALL CRAFT ADVISORIES BEING RAISED OVER THE BAY AGAIN THURSDAY. GRADIENT RELAXES FRIDAY AS A WEAK BOUNDARY MOVES TOWARDS THE REGION. HIGH PRESSURE WILL BUILD INTO THE AREA THIS LATE SATURDAY WITH BRIEF NORTH WINDS VEERING TO THE SOUTHEAST BY SUNDAY. && .AVIATION...VFR CONDITIONS WITH SE WINDS AROUND 20 KTS CONTINUE THIS EVENING. WINDS WILL DECOUPLE OVERNIGHT AND LL JET AROUND 50KTS AROUND 2KFT WILL HELP PRODUCE MVFR CIGS OVERNIGHT. SFC WINDS AROUND 15KTS OVERNIGHT COMBINED WITH LL JET MAKE LLWS IS LIKELY OVERNIGHT THROUGH MID MORNING. SFC WINDS INCREASE TO 20G30KTS FOR THE AFTERNOON WITH THE STRONG AND GUSTY WINDS PRODUCING A LGT-MDT CHOP BELOW 5KFT THURSDAY. && .FIRE WEATHER...RED FLAG CONDITIONS HAVE ENDED THIS EVENING AND RELATIVE HUMIDITIES CONTINUE TO RISE. STRONG WINDS...RELATIVE HUMIDITY VALUES DROPPING BELOW 35 PERCENT AND FUEL MOISTURE VALUES/EXCEPTIONAL DROUGHT CONDITIONS WILL COMBINE TO KEEP FIRE DANGER EXTREMELY HIGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 72 88 72 89 64 / 0 0 0 0 0 BROWNSVILLE 72 88 72 91 66 / 0 0 0 0 0 HARLINGEN 71 92 72 91 63 / 0 0 0 0 0 MCALLEN 71 91 72 93 63 / 0 0 0 0 0 RIO GRANDE CITY 67 97 68 98 62 / 0 0 0 0 0 SOUTH PADRE ISLAND 71 83 72 85 68 / 0 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155 THROUGH MIDNIGHT CDT. SCA GMZ150-155-170-175 MIDNIGHT CDT THROUGH THU EVENING. FIRE WEATHER WATCH NOON THU THROUGH 7 PM CDT. && 58...LONG TERM 55...SHORT TERM MESO...ABBOTT THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 5, 8:05 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 805 PM CDT WED APR 5 2006 TXZ248>257-061100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 805 PM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE LAGUNA MADRE AND NEAR SHORE MARINE ZONES THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED DUE TO STRONG WINDS AND LOW HUMIDITIES FOR THURSDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR GULF WATERS AFTER MIDNIGHT THROUGH THURSDAY EVENING AS WINDS AND SEAS CONTINUE TO BE STRONG ALONG THE LOWER TEXAS COAST. IN ADDITION...A SMALL CRAFT ADVISORY WILL BE NEEDED OVER THE LAGUNA MADRE BY MID MORNING THURSDAY AS WINDS INCREASE ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 1:32 AM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 17 hr |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.